Oklahoma, 2006

Hail in Oklahoma, March 11, 2006

March 11, 2006 · NWS OUN · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 11, 10:15 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 11, 10:15 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1015 AM CST SAT MAR 11 2006

SCATTERED STORMS DEVELOPED QUICKLY THIS MORNING OVER NORTH CENTRAL
TEXAS DUE TO ENHANCED ASCENT ON THE WESTERN PERIPHERY OF THE LOW
LEVEL JET AND NEAR THE DRYLINE. RADAR SUGGESTS HIGH BASED
DEVELOPMENT WITH LITTLE RISK OF SEVERE AT THIS TIME. THE DRYLINE
ADVANCED NORTHWARD VERY QUICKLY OVERNIGHT AND CURRENTLY EXTENDS FROM
WAURIKA TO OKLAHOMA CITY AND STILLWATER...WHERE THE DRYLINE THEN
INTERSECTS A WEAK COLD FRONT THAT EXTENDS WESTWARD FROM STILLWATER...TO
NEAR OKLAHOMA CITY AND HOBART. PRESSURE GRADIENT AND THUS
CONVERGENCE ALONG BOTH BOUNDARIES REMAIN VERY WEAK WITH WINDS
LIKELY BECOMING VARIABLE NEAR THE BOUNDARIES AT SOME POINT THIS
AFTERNOON.

ALTHOUGH STORMS APPEAR POORLY ORGANIZED AT THIS TIME...MORE
ORGANIZED DEVELOPMENT IS EXPECTED THIS AFTERNOON AS THE ATMOSPHERE
DESTABILIZES FURTHER AND STORMS POTENTIALLY DEVELOP CLOSER TO THE
SURFACE. THE DRYLINE IS FORECAST TO MOVE ONLY SLIGHTLY EASTWARD THIS
AFTERNOON WITH THE COLD FRONT MOVING SOUTH OF OKLAHOMA CITY BEFORE
STALLING...WHICH KEEPS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA IN THE
WARM SECTOR. MODIFIED RUC SOUNDINGS FOR FORECAST CONDITIONS THIS
AFTERNOON SUGGEST MLCAPES OF 1300-2000 WITH DEEP LAYER SHEAR OF 50
TO 70 KTS...WHICH WILL BE MORE THAN ADEQUATE FOR SUPERCELLS. THE
HAZARDOUS WEATHER OUTLOOK WAS UPDATED EARLIER TO REFLECT SUPERCELL
DEVELOPMENT...POSSIBLY AS EARLY AS 1 OR 2 PM...AS INSOLATION QUICKLY
OVERCOMES A LARGE AND SHALLOW NOCTURNAL INVERSION NEAR THE DRYLINE.

OTHERWISE...TEMPERATURES BEHIND THE COLD FRONT ARE STRUGGLING TO GET
OUT OF THE 40S AND 50S OVER NORTHWEST OKLAHOMA WITH CONSTANT
MID/HIGH CLOUD DEVELOPMENT FORMING TO THE REAR OF AN UPPER
JET...REDUCING HEATING. WITH LIGHT WINDS PREVAILING OVER ALL BUT
SOUTHEAST OKLAHOMA TODAY...RED FLAG WARNING CONDITIONS ARE NOT
ANTICIPATED OVER ABOUT THE NORTHERN THIRD OF OKLAHOMA....WHERE HIGHS
WILL LIKELY REMAIN THE 60S. HUMIDITIES WILL STILL BE QUITE LOW
HOWEVER BUT SHOULD BE A LITTLE HIGHER THAN FORECAST DUE TO COOLER
TEMPERATURES. WILL THEREFORE BE CANCELING THE RED FLAG WARNING FOR
PORTIONS OF NORTHERN OKLAHOMA.

EXTREME FIRE DANGER APPEARS ON TRACK FOR SUNDAY AS THE DRYLINE
PUSHES ALMOST COMPLETELY EAST OF THE AREA AND A DEEPLY MIXED
BOUNDARY LAYER CONNECTS WITH STEEP MID LEVEL LAPSE RATES. WESTERLY
FLOW OF AT LEAST 15 TO 25 KTS WITH GUSTS IN THE MID 30S SEEMS LIKELY
WITH EVEN STRONGER WINDS POSSIBLY DEVELOPING...ESPECIALLY OVER
NORTHERN OKLAHOMA. FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL
AREAS SUNDAY WITH AN UPGRADE TO A RED FLAG WARNING POSSIBLE LATER
TODAY.

JAMES

--------------------------
637 AM CST SAT MAR 11 2006

.UPDATE...
BAND OF FOG REDUCING VISIBILITIES TO ONE MILE OR LESS HAS FORMED
OVER PORTIONS OF CENTRAL OKLAHOMA... IN RESPONSE TO HIGHER
DEWPOINT AIR MOVING OVER GROUND THAT HAD COOLED OVERNIGHT. BELIEVE
FOG AND STRATUS SHOULD MIX OUT RELATIVELY QUICKLY THIS MORNING AS
LOW LEVEL WINDS BEGIN TO VEER AND THE DRYLINE STARTS MOVING BACK
TO THE EAST.

&&

.PREV DISCUSSION... (ISSUED 318 AM CST SAT MAR 11 2006)

DISCUSSION...
UNSEASONABLY WARM WEATHER WILL PERSIST THROUGH THE WEEKEND AS
HIGH TEMPERATURES AVERAGE AROUND 20 DEGREES ABOVE NORMAL.
MEANWHILE... LOW LEVEL MOISTURE... IN THE FORM OF 50 AND 60 DEGREE
DEWPOINTS... CONTINUES TO SPREAD NORTHWEST INTO PORTIONS OF
CENTRAL AND SOUTHEAST OKLAHOMA EARLY THIS MORNING. WE EXPECT THE
MOISTURE TO BE SHUNTED BACK TO THE EAST TODAY AS THE DRYLINE MIXES
EAST. BEHIND THE DRYLINE... VERY HIGH TO EXTREME FIRE CONDITIONS
ARE EXPECTED DUE TO LOW HUMIDITIES AND WARM TEMPERATURES. WINDS
WILL BE MODERATE... INCREASING IN THE AFTERNOON TO 15 TO 20 MPH...
WITH OCCASIONAL GUSTS NEAR 25 POSSIBLE IN THE WEST. A FEW
THUNDERSTORMS MAY OCCUR AGAIN IN SOUTHEAST OKLAHOMA THIS
AFTERNOON AND EVENING... DEPENDING ON EXACTLY HOW FAR EAST THE
DRYLINE MIXES. THE DRYLINE IS EXPECTED TO WAFFLE BACK TO THE WEST
OVERNIGHT. THE NAM HAS COME AROUND CLOSER TO THE GFS SOLUTION FOR
SUNDAY WITH THE DEEPENING OF A SURFACE LOW OVER WESTERN KANSAS BY
AFTERNOON AND THE DRYLINE MOVING EAST ACROSS THE AREA. THIS WILL
RESULT IN GUSTY SOUTHWEST WINDS OVER MUCH OF THE AREA... WITH VERY
LOW HUMIDITIES AND WARM TEMPERATURES BEHIND THE DRYLINE...
RESULTING IN EXTREME FIRE DANGER LEVELS. DEEP MIXING COULD RESULT
IN WIND GUSTS OVER 35 MPH... WITH A FEW POSSIBLY PUSHING 45 MPH...
AS WINDS IN EXCESS OF 60KTS ARE FORECAST AT 700 MB ACROSS THE
AREA BY SUNDAY AFTERNOON. WILL SCALE BACK THE AREA OF LOW POPS FOR SUNDAY
TO LIMIT THEM PRIMARILY THE SOUTHEAST ZONES... BASED ON THE EXPECTED
LOCATION OF THE DRYLINE BY LATE SUNDAY. AS THE SURFACE LOW MOVES
EAST INTO THE MIDDLE MISSISSIPPI VALLEY... A COLD FRONT WILL DROP
SOUTH INTO THE AREA BY LATE SUNDAY NIGHT... WITH A NAM A LITTLE
SLOWER WITH THIS FEATURE. THIS WILL COOL TEMPERATURES A BIT ON
MONDAY... BUT SOUTH WINDS AND WARMER READINGS WILL RETURN BY
MIDWEEK. ANOTHER COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT...
AND FOR NOW... PCPN CHANCES WITH THIS SYSTEM LOOK SLIM.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80  53  79  43 /  10  10   0  10
HOBART OK         80  48  79  41 /  10  10   0  10
WICHITA FALLS TX  83  54  83  44 /  10  10   0  10
GAGE OK           73  42  70  37 /   0  10  10  10
PONCA CITY OK     75  48  76  43 /  10  10  10  10
DURANT OK         81  61  82  50 /  20  20  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
     OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
     OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
     OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
     OKZ028-OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
     OKZ038-OKZ039-OKZ040-OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
     OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
     OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
     OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-
     OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-
     OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
     TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

30/32
Hazardous weather outlook, Mar 11, 9:45 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
945 AM CST SAT MAR 11 2006

OKZ004>048-050>052-TXZ083>090-111800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
945 AM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.

LOCATION...
MAINLY EAST OF A LINE FROM LAKE TEXOMA TO SEMINOLE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH 10 PM.

IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WINDS TO 70 MPH ARE POSSIBLE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA THIS MORNING...WITH ONLY LITTLE RISK OF SEVERE
WEATHER. THESE STORMS WILL BE AHEAD OF A DRYLINE THAT EXTENDS FROM
STILLWATER...TO OKLAHOMA CITY...AND WAURIKA. THE DRYLINE WILL MOVE
TO NEAR WESTERN EDGES OF THE SLIGHT RISK AREA THIS AFTERNOON WITH
MODERATE INSTABILITY AND CONVERGENCE NEAR THE DRYLINE RESULTING IN
ADDITIONAL CHANCES OF STORMS. DUE TO MODERATE INSTABILITY AND STRONG
SHEAR...ANY STORMS THAT DEVELOP THIS AFTERNOON MAY QUICKLY BECOME
SEVERE...WITH SUPERCELLS CAPABLE OF GOLFBALLS SIZE HAIL AND WINDS TO
70 MPH POSSIBLE. STORM MOTION WILL AVERAGE TOWARD THE NORTHEAST AT
40 MPH. STORM CHANCES WILL GRADUALLY DIMINISH OVERNIGHT TONIGHT...AS
WINDS ABOVE THE SURFACE BECOME MORE WESTERLY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY MAR 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HIGH FIRE DANGER CONTINUES WEST OF INTERSTATE 35 TODAY...DUE TO
WARM TEMPERATURES AND LOW HUMIDITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON SUNDAY... MAINLY OVER
SOUTHEAST PORTIONS OF OKLAHOMA. ANOTHER CHANCE OF THUNDERSTORMS WILL
EXIST ACROSS SOUTHEAST OKLAHOMA FRIDAY AND SATURDAY OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED TO CONTINUE ON SUNDAY.
A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF WESTERN AND CENTRAL
OKLAHOMA AND WESTERN NORTH TEXAS FOR SUNDAY AFTERNOON.  THE FIRE
DANGER WILL REMAIN IN THE HIGH TO VERY HIGH CATEGORY THROUGH MUCH OF
NEXT WEEK.

JAMES

In the hours before

Special weather statement, Mar 11, 12:28 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1228 PM CST SAT MAR 11 2006

OKZ032-111845-
HUGHES OK-
1228 PM CST SAT MAR 11 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

AT 1228 PM...THUNDERSTORMS WERE INTENSIFYING BETWEEN SPAULDING AND
WETUMKA...MOVING NORTHEAST AT 60 MPH. SMALL HAIL IS LIKELY...AND
FURTHER STRENGTHENING IS LIKELY.

PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES

The radar

The Norman radar (KTLX), 89 km away, was scanning. The volume nearest the first event began at 18:44 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Hughes

When
March 11, 12:43 PM CST
Where
Hughes County, 3 mi E of Holdenville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.083, -96.350

Hail, Hughes

When
March 11, 12:50 PM CST
Where
Hughes County, 6 mi ENE of Holdenville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.117, -96.300

Hail was reported covering the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495592, 5495593.